Doctor insights on:
Taking sulfamethoxazole-tmp ds tablet/i experiencing some pain in my shoulders can this be a side effect from the medication?
Antibiotic: Treats or prevents infections. This medicine is a "sulfa drug" (sulfonamide). ...Read more
I have a UTI and was just prescribed Sulfamethoxazole. My period is late. Could it be the medication or something else to be concerned about?
Concern for preg?: it shouldnt be late. concern for preg? Often times, a period is delayed and women are concerned about being pregnant. With a history of unprotected intercourse, the anxiety due to a possible unplanned pregnancy rises. A easy way to determine if you are pregnant is by doing a home pregnancy test. It can be done around the time of your expected period. It can be done safely at home. ...Read more
Do you ever tell patient to continuing using medication that is causing side effects. Is this ok if cotrim (trimethoprim sulfamethoxazole)?
Benefits vs Risks: That's what it is all about with any medication. ...Read more
I have been suffering from acne for a couple years and have been taking bactrim (sulfamethoxazole and trimethoprim) for 4 months. Acne has cleared so can I stop taking the medication?
Yes: You should not take an antibiotic as sole therapy for acne in any case, or any antibiotic for a long time. Your best move would be to stop this and continue whatever topical agent you are using, or topical benzoyl peroxide at least for a while; taper it and see what happens. If you recur, chances are a topical agent will clear you; if not get with your physician. ...Read more
Taking bactrim (sulfamethoxazole and trimethoprim) for uti. This is my second UTI in a month. I have broken out in a rash. Want to know if I should just finish the medication or stop?
I was prescribed bactrim (sulfamethoxazole and trimethoprim) for symptoms of a uti, the urine test showed I did not have a uti, and urine was normal. Can I stop taking this medication ?
I am taking bactrim (sulfamethoxazole and trimethoprim) for 6 days and as it has conceded with my menstrual cycle I see the bleeding is heavier than usual. Should I stop the medication?
Unrelated: Bactrim (sulfamethoxazole and trimethoprim) does not affect menstrual cycles. The changes in your cycle could be coincidental . It could also be related to whatever infection you have that caused the doctor to give you antibiotics. Regardless you should not take the medication in a way other than what was prescribed by your doctor. ...Read more
No: In the usa antibiotics are not available over the counter. Excessive use of antibiotics leads to bacterial resistance. ...Read more
What dose the drug sulfamethoxazole/trimethoprim do to the fact if you want to have a baby. Cause it says not toto taketake if you consider being preg?
Okay: We prescribe this drug, otherwise known as Bactrim (sulfamethoxazole and trimethoprim) all the time, especially to treat uti's in pregnancy. There is a insignificant increase in cleft lip with this drug. Most doctor in pregnancy will prescribe a penicillin, cephalosporin or Erythromycin as first line, but sometimes a woman has an infection that's resistant to those drugs, and a drug like Bactrim (sulfamethoxazole and trimethoprim) may be prescribed given risk so low. ...Read more
How do you get a urine infection? Could a partner give it to you? I have to take a drug called sulfamethoxazole tmp ds twice a day. Iam scared to take it because of the side effects.
Urinary tract infections are very common in women due to their short urethra. It is most common when they are sexually active, or delay urination (such as with teachers) when they shouldn't have. Remember always urinate after sex first, then cuddle.
The drug you mention is a sulfa antibiotic which is commonly used for treatment of uti's. It is very safe and very effective. Hope that helps. ...Read more
I unfortunately discovered I am allergic to bactrim (sulfamethoxazole and trimethoprim). What is the generic name and other similar drugs do I also need to be careful of in the future?
Bactrim (sulfamethoxazole and trimethoprim): Trimethoprim/Sulfamethoxazole, Sulfa medications.Get a more detailed answer ›
Very allergic to sulfa drugs, took 1 Bactrim (sulfamethoxazole and trimethoprim) 800 in error. What should I do?
Antihistamine helps: In such a situation, one can take antihistamines such as Benadryl, (diphenhydramine) Claritin, Allegra, or Zyrtec (all over-the-counter) and call her primary care doctor. What the doctor might do will likely depend on the type of reaction the patient has had in the past, how severe the reaction was, how fast the reaction happened, etc... Immediate, severe allergic reactions require an injection (EpiPen) and 911. ...Read more
Can a person have a rash develop from bactrim (sulfamethoxazole and trimethoprim) a day after finishing a 7-day course of the drug?
Probably > 1day.: A person can have a rash from Bactrim (sulfamethoxazole and trimethoprim) or any other drug, but it likely developed during the course of the drug, not after. It may have been too subtle at first, and could have been attributed to other things, like food allergy or contact allergy from clothes washed with a detergents that can cause a rash in those who are susceptable. ...Read more
What is the chance of getting a 2nd bactrim (sulfamethoxazole and trimethoprim) rash. A month after using the drug and stopping because of the 1st rash the drug was ok for a year before?
High: You are likely developing a sulfa allergy, in which case the allergy (/rash) will show up quicker and more intensely with next exposure to it. Not recommended in general. ...Read more
Acne sulfa: The drug sulfamethoxazole/trimethoprim would be able to treat acne but except in unusual cases it is not a good drug to treat acne. The main reason is that there are many other safer medications to use for long term treatment , particularly members of the tetracycline family. Rarely a person can have an adverse reaction to sulfa drugs that can be very severe. I have seen 4 people die from it. ...Read more
What are the side effects of taking sulfa-based drugs like bactrim (sulfamethoxazole and trimethoprim) ds during pregnancy?
If allergic to Bactrim (sulfamethoxazole and trimethoprim) & Ceclor, is allergy to all sulfa drugs & cephalosporins assumed?
I got done with medicine for UTI, bactrim(Sulfamethoxazole and Trimethoprim) and took a drug test for a new job 52 hours after, will it be positive?
Hi. Male and 40. Couldn't orgasm tonight. Recently went to ER for uti and dehydration. On Bactrim, (sulfamethoxazole and trimethoprim) trazedone, and Prozac. Do these drugs cause this?
I am very allergic to sulpha drugs. My 16 mo old has been on bactrim (sulfamethoxazole and trimethoprim) for 3 days. Rash on legs yesterday. To it spread to arms. Might he be allergic?
Yes: Inform the doctor. The rash may be allergic or part of the illness. ...Read more
Have a 17-year-old taking Bactrim sulfamethoxazole tmp wondering if there will be any drug interaction if she takes an herbal allergy pill that I got at the health food center that has vitamin A , C, pantothenic acid , calcium , zinc, quercetin, n-acety
Probably OK, but...: I doubt there is any serious potential for an adverse interaction. However, one of the problems with "natural" medicines, herbal products, and nutritional supplements, etc is that their exact contents often are unknown, And even when known, there is little research on interations with other drugs. So hard to be certain -- but probably no problem. ...Read more
I am talking bactrim (sulfamethoxazole and trimethoprim) for an infection,why do I need to drink lots of water with this drug? It's 2 am and I just had major leg cramps, is this related?
UTI?: Bactrim (sulfamethoxazole and trimethoprim) is most commonly caused for urinary tract infections. It is often recommended that people with UTI drink lots of fluids, to help reduce urinary urgency or pain. In other words, it probably isn't because you are taking bactrim (sulfamethoxazole and trimethoprim). Neither the fluids, UTI, nor bactrim (sulfamethoxazole and trimethoprim) is a likely cause of your leg cramps. Ask your doctor if it continues. Best wishes and good luck. ...Read more
A day or so: The time for 1/2 to leave your system is listed as 10 hours, followed by 10 hours for half the remainder & so on.By the end of a day or so it is at minimal levels. ...Read more
Depends: Depends on what the medication was prescribed to treat. Speak to your physician for clarification. ...Read more
Depends: I hate giving that type of answer but unfortunately it is appropriate here. In general it would take approximately anywhere from 18 hours to 2 1/2 -3 days. If you have kidney failure it would be longer. This is based on the drug's "half life" - the time it takes for half the drug to leave the body. ...Read more